Generalised alopecia caused by iatrogenic supplementation of estriol for treatment of urinary incontinence in a 13‐year‐old, spayed, female miniature poodle

Abstract Urinary incontinence is a disorder associated with involuntary leakage of urine. Multiple estrogenic compounds have been used to manage urinary incontinence. While treatment for urinary incontinence will undoubtedly improve the quality of life for both the owner and the pet, it is not without potential side effects. It is extremely important to discuss proper administration of any medication to be administered to a patient and discuss the potential side effects that can manifest with supplementation or over‐supplementation. This case report describes a 13‐year‐old, spayed, female miniature poodle that developed alopecia along the dorsal thoracolumbar region and hindlimbs caused by iatrogenic supplementation of estriol for treatment of urinary incontinence.

Authors

Institutions

Publication Details

Journal
Veterinary Record Case Reports
Published
2026-10-24
DOI
https://doi.org/10.1002/vrc2.70655
Primary Topic
Veterinary Medicine and Surgery
Type
article
Field-Weighted Citation Impact
0.00
Controls
|||
ALL TIME
JAN
FEB
MAR
APR
MAY
JUN
JUL
AUG
SEP
OCT
article

Generalised alopecia caused by iatrogenic supplementation of estriol for treatment of urinary incontinence in a 13‐year‐old, spayed, female miniature poodle

Brenda L. Mulherin, Olivia Stricklin, Jame O. Noxon
Veterinary Record Case Reports
Veterinary Medicine and Surgery
article

Generalised alopecia caused by iatrogenic supplementation of estriol for treatment of urinary incontinence in a 13‐year‐old, spayed, female miniature poodle

Brenda L. Mulherin, Olivia Stricklin, Jame O. Noxon
article en

Abstract

Abstract Urinary incontinence is a disorder associated with involuntary leakage of urine. Multiple estrogenic compounds have been used to manage urinary incontinence. While treatment for urinary incontinence will undoubtedly improve the quality of life for both the owner and the pet, it is not without potential side effects. It is extremely important to discuss proper administration of any medication to be administered to a patient and discuss the potential side effects that can manifest with supplementation or over‐supplementation. This case report describes a 13‐year‐old, spayed, female miniature poodle that developed alopecia along the dorsal thoracolumbar region and hindlimbs caused by iatrogenic supplementation of estriol for treatment of urinary incontinence.

Veterinary Record Case ReportsVol. 14(4)
Iowa State University (US)
Openalex Percentile: Top 10%
Veterinary Medicine and Surgery
AI Navigator

Ask Laika to Summarize, Analyze, and Connect papers live on the map.

Summarize Papers & Methodologies

Extract key findings, datasets, and comparative methods across publications.

Benchmark Rankings & Visual Analytics

Rank top research institutions, authors, funders, topics, and journals by Field-Weighted Citation Impact (FWCI) and paper volume with instant charts.

Connect Distant Disciplines

Bridge topological clusters on the map to find hidden collaborative intersections.

Laika access coming soon